Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

I am 56 year old diabetic. Took overdosage of taxim-O 200. What should I do? Suggest some medication

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 255 Questions
I, accidentally, consumed 800mg of Taxim-O 200 rather than the daily prescribed 400mg of Taxim-O. What should I do? Does double the dosage constitute an overdose, if is so then what do I do? I am 56 years of age and a diabetic. Please advise an antidote. My urine quantity has reduced to an very small quantity.
Posted Sun, 2 Sep 2012 in Kidney Conditions
Answered by Dr. Ravi Bansal 1 hour later

Thanks for writing in.

Taxim -O or cefexime is a very benign compound and it would generally not cause any problems even if you have taken 800mg together once.

But in some rare cases it can lead to reaction with an allergic response (since it is a penicillin group of drug) and can lead to interstitial nephritis with decrease in urine output. There is no antidote, but this will be eliminated this from the body anyway within 24 hrs to 48 hrs.

In the meantime, I would suggest the following:

1. See if there is any swelling in the legs

2. Pass urine in a mug each time and note down the amount or you can collect it for 24 hrs in a container and measure it. If urine output is less than one liter in 24 hrs you need to contact your doctor.

If urine output is falling there can be other reasons not related to your tablet overdose----

- Why was the tablet prescribed to you? Was it for urine infection? Urine infection itself can cause the urine to decrease.

- Do you also have difficulty in urine stream and flow this could indicate problem related to prostate or diabetic cystopathy?

- What is your serum creatinine level and urine routine test?

Answers to the above questions will give us an idea of your kidney function.

Overall I feel you would be fine.

Hope this helps!
Inform me subsequently should you have other queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor